MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-450415
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.
 
Event or Problem Description
It was reported that during a tips procedure, the coil did not take shape right away as it was advanced into a varix.The coil was allowed to soften and the coil took shape nicely during the second attempt; however, the last portion of the coil could not be advanced out of the catheter tip.The coil was pulled and pushed "fairly hard," however, it would not advance out of the catheter.The pusher wire was removed and then the entire system was removed.Upon inspection outside the patient, the coil was noted to have detached in the catheter.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The pusher, coil, and catheter were returned for analysis; the implant was found detached from the pusher.The distal body coil portion of the pusher was bent, possibly same shape as the catheter tip.The distal glue joint on the outer sleeve was broken.The heater coil and stain relief were damaged.The heater coil was somewhat compressed and bent.The strain relief was folded outwards.The distal lumen of the heater coil did not look smashed or pinched.The implant was found detached from the pusher, coiled up with the gel separating off the implant in clumps.An attachment monofilament tail was observed at the proximal end of the implant.The tip of the monofilament tail was stretched.The catheter tip did not show any notable damages.The distal portion of the pusher was cut open to remove the attachment monofilament for further evaluation.The monofilament tip was noted to be stretched.Based on the investigation analysis and available information, the complaint was able to be confirmed.The implant was found detached from the pusher, and most likely detached due to experiencing over specification of pull force as suggested by the physical appearance of the attachment monofilament stretched tips.For the implant to experience over specification of pull force, it most likely became stuck, which was indicated in the complaint.Damage to the distal glue joint suggests over specification of pull force on the device as well.There were no indications on the catheter that could have caused the implant to become stuck.The implant coil does not have any notable signs or damages that could have caused the resistance as well.The root cause of why the implant became stuck could not be determined.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8487998
Report Number2032493-2019-00083
Device Sequence Number1871350
Product Code KRD
UDI-Device Identifier00810170014901
UDI-Public(01)00810170014901(11)180604(17)230531(10)18060451A
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number45-450415
Device Catalogue Number45-450415
Device Lot Number18060451A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight61